My daughter has developed pitted acne scarring on her check and under her chin on both sides. We have avoided accutane and now believe she has a form of folliculitis (our derm appointment is next week). My questions: 1) Is accutane a good choice for folliculitis suffers with acne? 2) Will accutane help remodel collagen in the newly formed pitted scars on her checks and chin? My fear is that the hair follicle has been damaged. Or, 3) would photodynamic therapy be a better option to explore?
Avoiding Further Scarring from Acne Using Accutane?
Doctor Answers (1)
Avoiding Further Scarring from Acne Using Accutane
Accutane does not help that much with scarring. This is why it's very important to start treating someone when they get the acne, not years after it's been there. I have so many patients who wait to see if things get better, and really, with acne, they just don't. Accutane doesn't remodel collagen. It will help with the redness and flare-ups, but it will not take away pitted scarring. It will be best to see the dermatologist at the upcoming appointment to determine if she has acne, folliculitis, or maybe both, and then explore which meds, treatment options, etc. are in her best interest.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.